What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 4, 3:23 AM EST, 24 minutes earlier.
Area forecast discussion, Apr 4, 3:23 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service State College PA
423 AM EDT Fri Apr 4 2025
.SYNOPSIS...
A dying cold front will sag south of Pennsylvania early this
morning, then stall out south of the Mason Dixon Line later
today. A wave of low pressure on the stalled front will lift up
the Ohio Valley and across Pennsylvania this weekend.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Surface cold front is just pushing through the southern tier of
PA as of 06Z. Showers and a few tsra are anticipated along this
boundary between 06Z-10Z across the southern tier, where SPC
mesoanalysis shows some lingering CAPE. Anomalous PWATS could
also support some heavy downpours over this part of the state,
with the 00Z HREF indicating the potential of spot amounts >1
inch.
Elsewhere, fgen forcing beneath the right entrance region
of a jet streak over the E Grt Lks will support a period of
post-frontal rain early this morning over the rest of Southern
PA. Further north, surface high pressure nosing in from the Grt
Lks should result in dry weather the balance of the night.
Latest guidance indicates temps are on track to bottom out this
morning from the low 40s over the NW Mtns, to the mid 50s over
the Lower Susq Valley.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SATURDAY/...
The jet streak and associated fgen forcing is progged to lift
away from the region today, resulting early rain ending over the
southern counties. High pressure and an associated drier airmass
passing north of PA should result in mainly dry weather later
today across the bulk of Central PA with brightening skies,
especially over the northern counties. The airmass behind the
this morning's dying cold front is relatively mild for early
April and GEFS 2m temp anomalies support highs a few degrees
above climo, ranging from the upper 50s to mid 60s over the bulk
of the area.
A wave of low pressure on the stalled front in the Ohio Valley
is progged to lift northeast to near Lk Erie by 12Z Saturday.
Rain along the attendant warm front could spread into the
western part of the forecast area as early as this evening.
However, the best chance of rain will come late tonight, when
surging PWATS and isentropic lift at the nose of a potent low
level jet work into Northwest PA. Elevated instability and
strong forcing at the nose of the low level jet could result in
embedded tsra across the NW Mtns late tonight, even though the
surface warm front should remain west of the area. +3-4SD PWATs,
combined with modest elevated instability, could support some
heavy downpours early Sat AM over the NW Mtns. The 00Z HREF
indicates the potential of >1 inch in spots of Warren County by
12Z Sat.
Cloud cover and low level warm advection should result in a
very mild Friday night, with lows ranging from the low 40s N
Mtns, to the low 50s in the south.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
A persistent upper level ridge just off the east coast of the
U.S. will extend from an anomalous 592 dam high several hundred
NM east of KMLB FL.
Waves of low pressure riding east/northeast along the stalled
to slowly nwd lifting frontal boundary will result in periods
of steady soaking rainfall (with some embedded TSRA this
weekend.
Latest WPC/NBM QPF fcst continues to show the heaviest rain
(0.50-1.50") falling over the western and northern Alleghenies
with <=0.50" across the south central ridges into the lower
Susquehanna Valley (where it is needed the most) thanks in part
to a cooler/more stable llvl airmass via a persistent east to
southeasterly flow off the Atlantic with an abundance of thick
low clouds Saturday through early Sunday.
There is a broad consensus among the medium range operational
and ensemble guidance that the primary cold front (and
associated band of rain) slides to the southeast of the area by
early Monday. Model data favors a period of dry weather during
the day on Monday with noticeably cooler max temps (~55F) over
the southern tier of CPA (-10 to -15 degrees cooler vs. Sunday).
The focus will shift to a cold upper trough digging through the
Great Lakes into the Northeast Monday night into Tuesday. This
feature should bring unseasonably cold temps (-15 to -25F below
the historical average) and unsettled wx with rain/snow showers
likely along with some potential for strong blustery wind gusts.
The colder cyclonic/NW flow should linger snow showers downwind
of Lake Erie over the Allegheny Plateau into Tuesday night and
possibly Wednesday morning. Temps should hit a nadir Tuesday
into Tuesday night.
There are some long range model signals that suggest upper
level troughing will reload (with potential for a closed low to
move deep into the southeast US) into the second half of next
week. This pattern would favor a continuation of temps below the
historical average for the second week of April. There may also
be an opportunity for frost/freeze conditions as the spring
growing season gets underway in the Lower Susquehanna Valley.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Deep convection is pushing across the lower Susq valley as of
08z impacting THV and LNS. Despite robust updrafts with these
storms, observed sfc wind gusts have been less than 20 kts due
to stable air near the ground. However, localized wind gusts in
excess of 40 kts can not be ruled out. The threat for convection
will wane after 11z.
Farther to the west, a plume of stratiform rain continues, heavy
at times, across the Laurels. Cigs will be lowest at JST, where
LIFR to IFR conds are expected through 14z. The rest of the TAF
sites are VFR, but there is a 45 pct chc of MVFR or lower
cigs/vsby at AOO during the predawn.
Gradual improvement is expected mid/late morning with a return
to VFR conditions along with a lighter north wind. More
unsettled weather arrives in the way of rain and scattered
thunderstorms tonight into Saturday.
Outlook...
Sat...Widespread showers and thunderstorms; impacts likely.
Sun...Lingering rain/snow showers; restrictions poss especially
N/W.
Mon-Tue...Restrictions likely NW Mtns. Snow showers possible.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Lambert
NEAR TERM...Fitzgerald
SHORT TERM...Lambert/Fitzgerald
LONG TERM...Lambert/Steinbugl
AVIATION...Colbert/RXR
Hazardous weather outlook, Apr 4, 3:39 AM EST, 8 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
439 AM EDT Fri Apr 4 2025
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-050845-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
439 AM EDT Fri Apr 4 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 4, 2:02 AM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service State College PA
302 AM EDT Fri Apr 4 2025
PAZ056-057-063-065-040730-
Perry PA-York PA-Cumberland PA-Dauphin PA-
302 AM EDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN YORK...SOUTHERN
DAUPHIN...NORTHEASTERN CUMBERLAND AND EAST CENTRAL PERRY COUNTIES
THROUGH 330 AM EDT...
At 301 AM EDT, Doppler radar was tracking a strong thunderstorm over
Hogestown, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mechanicsburg, Harrisburg International Airport, Skyline View,
Hummelstown, Messiah College, Camp Hill, Lawnton, Hogestown,
Carlisle, Colonial Park, Bressler-Enhaut-Oberlin, Rutherford,
Middletown, Harrisburg, New Cumberland, Linglestown, Harrisburg Area
Community College, Penbrook, Lower Allen, and City Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4019 7721 4032 7721 4042 7666 4020 7657
4017 7664 4015 7706
TIME...MOT...LOC 0701Z 259DEG 50KT 4025 7699
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Apr 4, 2:08 AM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service State College PA
308 AM EDT Fri Apr 4 2025
PAZ036-063-064-040745-
Adams PA-Franklin PA-Cumberland PA-
308 AM EDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN ADAMS...FRANKLIN AND
SOUTHWESTERN CUMBERLAND COUNTIES THROUGH 345 AM EDT...
At 308 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Doylesburg to St. Thomas to Mercersburg.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orrstown, St. Thomas, Whitetail Ski Area, Quincy, Wayne Heights,
Scotland, Fort Loudon, Chambersburg, Pine Grove Furnace, Williamson,
Mercersburg, State Line, Guilford, Claylick, Willow Hill, Upton,
Fannettsburg, Shippensburg University, Fayetteville, and Newville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3973 7808 3987 7798 3997 7793 4013 7778
4020 7724 3998 7726 3987 7736 3972 7746
TIME...MOT...LOC 0708Z 268DEG 44KT 4017 7773 3996 7774 3980 7793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Apr 4, 2:25 AM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service State College PA
325 AM EDT Fri Apr 4 2025
PAZ057-059-065-066-040800-
York PA-Lancaster PA-Lebanon PA-Dauphin PA-
325 AM EDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT LANCASTER...CENTRAL YORK...
SOUTHEASTERN DAUPHIN AND LEBANON COUNTIES THROUGH 400 AM EDT...
At 325 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Penn National Race Course to Mount Wolf to York
Airport. Movement was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
York Haven, Harrisburg International Airport, Cornwall, Buck, York
Airport, Valley View, Lawn, Stonybrook-Wilshire, Red Lion,
Millersville University, Reinholds, Holtwood, Loganville,
Elizabethtown College, New Holland, Avon Heights, East York, Blue
Ball, Manheim, and Rothsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3991 7697 3995 7697 4043 7667 4041 7631
4036 7623 4036 7620 4031 7614 4023 7602
4003 7606 3977 7630
TIME...MOT...LOC 0725Z 277DEG 47KT 4038 7667 4010 7672 3992 7689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ColbertSpecial weather statement, Apr 4, 2:40 AM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service State College PA
340 AM EDT Fri Apr 4 2025
PAZ064-065-040815-
York PA-Adams PA-
340 AM EDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT ADAMS AND SOUTHWESTERN YORK
COUNTIES THROUGH 415 AM EDT...
At 340 AM EDT, Doppler radar was tracking a strong thunderstorm over
Gettysburg, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hanover, North York, Arendtsville, West York, York, York Airport,
Gettysburg National Military Park, Spring Grove, New Oxford,
Parkville, Gardners, Lake Meade, East Berlin, Bonneauville,
Glenville, Pennville, Heidlersburg, Biglerville, Gettysburg, and New
Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3972 7745 3992 7747 4002 7725 4002 7671
3972 7679
TIME...MOT...LOC 0740Z 273DEG 46KT 3987 7722
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Apr 4, 3:02 AM EST, 45 minutes before
Special Weather Statement
National Weather Service State College PA
402 AM EDT Fri Apr 4 2025
PAZ066-040815-
Lancaster PA-
402 AM EDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN LANCASTER COUNTY THROUGH
415 AM EDT...
At 401 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wyomissing to Paradise to Smithville. Movement
was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quarryville, Leacock, Buck, Smithville, Bareville, Dutch Wonderland,
Churchtown, Strasburg, Rawlinsville, Goodville, New Holland, Willow
Street, Blue Ball, Georgetown, Farmersville, Smoketown, Christiana,
White Horse, Terre Hill, and Refton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3985 7636 4000 7632 4018 7614 4014 7587
4010 7594 4004 7594 3997 7599 3993 7600
3987 7599 3987 7600 3985 7602 3979 7605
3978 7609
TIME...MOT...LOC 0801Z 276DEG 46KT 4029 7595 4000 7609 3986 7623
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Apr 4, 3:16 AM EST, 31 minutes before
Special Weather Statement
National Weather Service State College PA
416 AM EDT Fri Apr 4 2025
PAZ065-066-040900-
York PA-Lancaster PA-
416 AM EDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LANCASTER AND
SOUTHEASTERN YORK COUNTIES THROUGH 500 AM EDT...
At 415 AM EDT, Doppler radar was tracking a strong thunderstorm over
Glen Rock, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wakefield, Brogue, Buck, Peach Bottom, Fawn Grove, Glenville, Cross
Roads, Holtwood, Loganville, Sunnyburn, Shrewsbury, Glen Rock,
Susquehanna Trails, Railroad, Seven Valleys, Jacobus, Stewartstown,
Kirkwood, Winterstown, and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3980 7692 3990 7678 3987 7603 3982 7603
3976 7606 3976 7608 3973 7610 3974 7611
3972 7614 3972 7688
TIME...MOT...LOC 0815Z 273DEG 47KT 3981 7670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Colbert